domperidone side effects weight gain ?

I have been on domperidone for about 2 months and it has really helped with my intestinal dysmotility and constipation. But, I’ve gained 10 lbs since I’ve been on it. I just joined a gym hoping to combat it.

Is there any reason to believe domperidone would cause weight gain that you can’t lose? As long as I can lose it, I don’t worry about having to exercise more. Now that my system is working, I can eat more.

Reply

1.Do you think you gained the weight because you are eating more? If that is the case, then you should be able to lose it through exercise. The other reason for weight gain could be bloating. Lots of us with gastroparesis have bloating and look pregnant. this weight does not really come off, even with exercise. It’s just an effect of gastroparesis.

When I took Domperidone, I did not notice that it caused weight gain as a side effect of the meds.

2.Since I started out about 25 pounds over a healthy BMI (due to eating a lot of sugar and starchy foods- easy to digest and quick energy), before I started the dom I had lost about ten pounds. It is actually listed as a side effect (weight gain) and so I wasn’t happy about that prospect. For some of us losing weight is the only positive side of having these problems.

However, I have not had that happen, in fact, I have continued to lose weight. One thing I did the last time I was taken to the ER in July was to cut out all gluten, red meat, corn and sugar (already do not do dairy). For some reason once I took that out of my diet my appetite almost disappeared. I do notice now if I eat a piece of candy, my appetite returns and I want more sugar. Same with any bread or pasta- I immediately want more. However it completely stops my digestion for some reason as I have found out the hard way. So I continue to avoid it, even during Christmas with all the cookies, cakes, and goodies. Maybe something like this is contributing to your weight gain? I agree with gp girl about the bloating- mine was siginificantly less on the dom. Maybe if you can figure out what foods contribute to your bloating and cut those out the weight will go away.

3.I was on domperidone for a couple of months when ds was first born and didn’t notice any significant. I did notice the head rush thing though.

As far as ketones, I think that only happens when your body goes into a state of ketosis and is burning muscle for fuel because you’re not eating enough carbs. So if you’re eating a healthy (non-Atkins) diet and eating enough, I don’t think that you’re in ketosis. Weight loss does mobilize environmental contaminants stored in bodyfat to be released, and they do go into breastmilk, so I would be worried about rapid weightloss while breastfeeding.

For more information visit us our website:  www.medypharma.com